Alert archive / Virginia / Flash Flood Warnings in 2012
Flash Flood Warning 6, NWS Baltimore/Washington
NWS Baltimore/Washington issued this flash flood warning at May 23, 2012, 12:46 AM EDT for 4 counties in Virginia. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 23, 2012, 12:46 AM EDT (04:46 UTC)
- Expired
- May 23, 2012, 3:45 AM EDT
- In force
- 3 hr
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
- Flood severity
- None
Counties City of Manassas, VA, City of Manassas Park, VA, Fauquier County, VA, Prince William County, VA
The radar
The Sterling radar (KLWX), 24 km from the middle of the area, began a volume at 04:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 3:00 AM EDT | FLASH FLOOD | 3 E Nokesville, VA | VALLEY VIEW DRIVE CLOSED BETWEEN CROCKETT ROAD AND BRISTOW ROAD DUE TO FLOODING. |
| May 23, 3:00 AM EDT | FLASH FLOOD | 3 W Manassas, VA | HORNBREAKER ROAD BETWEEN NOKESVILLE ROAD AND INDUSTRIAL ROAD DUE TO FLOODING FROM OVERFLOWING STREAM. |
| May 23, 3:18 AM EDT | FLASH FLOOD | 1 Sse Nokesville, VA | ADEN ROAD AT CARRIAGE FORD ROAD CLOSED DUE TO FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 134 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 4.8 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 532 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1113 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
336
WGUS51 KLWX 230446
FFWLWX
VAC061-153-683-685-230745-
/O.NEW.KLWX.FF.W.0006.120523T0446Z-120523T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1246 AM EDT WED MAY 23 2012
THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CITY OF MANASSAS IN NORTHERN VIRGINIA...
CITY OF MANASSAS PARK IN NORTHERN VIRGINIA...
PRINCE WILLIAM COUNTY IN NORTHERN VIRGINIA...
EAST CENTRAL FAUQUIER COUNTY IN NORTHERN VIRGINIA...
* UNTIL 345 AM EDT
* AT 1244 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAINFALL CAPABLE OF PRODUCING FLASH FLOODING FROM SHOWERS
AND THUNDERSTORMS ALONG A LINE EXTENDING FROM BULL
RUN TO 18 MILES SOUTHWEST OF MANASSAS...OR ALONG A LINE EXTENDING
FROM CENTREVILLE TO 14 MILES NORTHWEST OF STAFFORD...MOVING
NORTHEAST AT 10 MPH.
* SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY THE HEAVY RAIN
INCLUDE BULL RUN AND MANASSAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGE...
BULL RUN...BROAD RUN...ROCKY BRANCH...OCCOQUAN
RIVER...CEDAR RUN...TOWN RUN...GOSLIN RUN...ELK RUN...NEGRO RUN...
GOOSE RUN...LUCKY RUN...LICK BRANCH...DAWKINS BRANCH...CANNON
BRANCH...SOUTH RUN...KETTLE RUN...CABIN RUN...YOUNGS BRANCH...HOLKUMS
BRANCH...OWL RUN...LICKING RUN...WALNUT BRANCH AND CATHARPIN CREEK.
RAINFALL AMOUNTS OF 2 INCHES ARE POSSIBLE IN
THE WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
&&
LAT...LON 3882 7750 3880 7749 3880 7746 3878 7742
3876 7742 3876 7739 3870 7737 3856 7762
3876 7772 3885 7755
$$
KONARIK2 follow-up statements
219
WGUS71 KLWX 230615
FFSLWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
215 AM EDT WED MAY 23 2012
VAC061-153-683-685-230745-
/O.CON.KLWX.FF.W.0006.000000T0000Z-120523T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CITY OF MANASSAS VA-CITY OF MANASSAS PARK VA-PRINCE WILLIAM VA-
FAUQUIER VA-
215 AM EDT WED MAY 23 2012
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 AM EDT FOR EAST
CENTRAL FAUQUIER...WESTERN PRINCE WILLIAM...CITY OF MANASSAS PARK AND
CITY OF MANASSAS COUNTIES...
AT 210 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SHOWERS AND ISOLATED THUNDERSTORMS WITH THE POTENTIAL TO
PRODUCE LOCALLY HEAVY DOWNPOURS ACROSS EASTERN FAUQUIER AND MUCH OF
PRINCE WILLIAMS COUNTIES. EVEN THOUGH THE HEAVIEST RAINS ARE EAST OF THE
AREA...CREEKS AND STREAMS MAY STILL BE RISING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3882 7750 3880 7749 3880 7746 3878 7742
3876 7742 3876 7739 3870 7737 3856 7762
3876 7772 3885 7755
$$088
WGUS71 KLWX 230746
FFSLWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
346 AM EDT WED MAY 23 2012
VAC061-153-683-685-230756-
/O.EXP.KLWX.FF.W.0006.000000T0000Z-120523T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CITY OF MANASSAS VA-CITY OF MANASSAS PARK VA-PRINCE WILLIAM VA-
FAUQUIER VA-
346 AM EDT WED MAY 23 2012
...THE FLASH FLOOD WARNING HAS EXPIRED FOR EAST CENTRAL FAUQUIER...
WESTERN PRINCE WILLIAM...CITY OF MANASSAS PARK AND CITY OF MANASSAS
COUNTIES...
THE HEAVIER RAINFALL HAS ENDED ACROSS THE AREA.
LAT...LON 3882 7750 3880 7749 3880 7746 3878 7742
3876 7742 3876 7739 3870 7737 3856 7762
3876 7772 3885 7755
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at May 22, 9:07 PM EDT, 3 hours 39 minutes earlier.
Area forecast discussion, May 22, 9:07 PM EDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
907 PM EDT TUE MAY 22 2012
.SYNOPSIS...
LOW PRESSURE WILL PERSIST OVER THE MID ATLANTIC THROUGH THURSDAY.
HIGH PRESSURE IS THEN EXPECTED FOR THE SOUTHEASTERN AND MID ATLANTIC
STATES THROUGH THE MEMORIAL DAY WEEKEND...BRINGING MUCH ABOVE NORMAL
TEMPERATURES.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
AN UPPER LOW IS TRACKING SLOWLY OVER THE SRN APPALACHIANS THIS EVE.
IN THE MID-ATLANTIC REGION...SHOWERS AND STORMS HAVE DEVELOPED NEAR A
SFC TROUGH. WITH VERY WEAK STEERING FLOW...THIS ACTIVITY HAS BEEN
CONFINED MAINLY OVER THE WRN TERRAIN AND IN CENTRAL FOOTHILLS THRU
SUNSET.
THE MAIN CONCERN WITH THE STORMS TNGT WILL BE LOCALLY HVY RAIN.
CONVECTION IS EXPECTED TO LAST LATE THIS EVE INTO THE OVNGT AS
STORMS PROGRESS EWD INTO AN ENVIRONMENT THAT HAS NOT BEEN WORKED
OVER. 00Z IAD RAOB THIS EVE IS SIMILAR IN SOME RESPECTS TO LAST
NGT'S SOUNDING...WEAK FLOW THRU MOST OF THE TROPOSPHERE...A DEEP
WARM/MOIST LAYER...AND A MODEST AMOUNT OF INSTABILITY. THE STALLED LLVL
BOUNDARY AND LLVL JET THAT WAS PARALLEL TO THE BOUNDARY NEAR THE
BLUE RIDGE LAST NGT WILL BE ABSENT TNGT...SO TRAINING OF CELLS ARE
NOT EXPECTED TNGT. NONETHELESS...WET ANTECEDENT CONDITIONS FROM
LAST NGT'S HVY RAINFALL HAS RESULTED IN VERY LOW FFG OVER PORTIONS
OF NRN VA AND THE FAR ERN PANHANDLE OF WV. HAVE ISSUED A FLASH
FLOOD WATCH AS LESS THAN AN INCH OF RAINFALL IN AN HR WILL BE
ENOUGH TO TRIGGER FLASH FLOODING AGAIN IN THE MOST SUSCEPTIBLE
PARTS OF PRINCE WILLIAM AND LOUDOUN COUNTIES. IF THE CURRENT LINE
OF CONVECTION OVER WRN MD PERSISTS...THE HIGHEST RISK FOR FLASH
FLOODING IN THE WATCH BOX WILL BE BETWEEN 11 PM AND 3 AM.
CONVECTION SHOULD WANE LATE TNGT AND ERY WED MRNG. HAVE ADJUSTED
POP/WX GRIDS ACCORDINGLY. WITH LOW CLOUDS DEVELOPING LATE
TNGT...MIN TEMPS WILL BE MILD...RANGING FROM THE UPPER 50S IN THE
HIGHLANDS TO MID 60S ALONG AND EAST OF I-95. PATCHY FOG EXPECTED
TO DEVELOP ERY WED MRNG. FOG MAY BECOME LOCALLY DENSE IN A FEW
PLACES WEST OF THE BLUE RIDGE IF BREAKS IN THE CLOUDS PERSIST.
THE EXTENT OF CLOUD BREAKS IS STILL UNCERTAIN ATTM.
ON WEDNESDAY...EXPECT A NEAR REPEAT PERFORMANCE WITH A LINGERING
TROUGH IN PLACE AND MOIST LOW LEVELS. INITIATION MAY BE SLIGHTLY
EARLIER...BUT LIKE TODAY THE HIGHEST COVERAGE WILL FAVOR AFTERNOON
AND EVENING /FOR LIKELY POPS/. AM WORRIED THERE MAY ALSO BE A MORE
WIDESPREAD RISK FOR HEAVY RAINFALL/FLASH FLOODING AND A FLASH FLOOD
WATCH COULD BECOME NECESSARY.
FOR TEMPERATURES FAVORED THE COOLER MET MOS ON WEDNESDAY GIVEN
EXPECTED CLOUDS AND SHOWERS.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/...
THE UPPER LOW OVER THE MID ATLANTIC IS PROGGED TO FILL AND DRIFT
NORTHEAST WED NIGHT THROUGH THUR NIGHT PER LATEST GFS/ECMWF
GUIDANCE. REMNANT COOL AIR ALOFT WILL STILL BE SIGNIFICANT ENOUGH
FOR DIURNALLY DRIVEN THUNDERSTORMS...DYING OUT WEDNESDAY
EVENING...THEN FIRING AGAIN THURSDAY AFTERNOON. PWATS OF 1.2 TO 1.5
INCHES...SBCAPE 1500 TO 2000 J/KG...AND MINIMAL BULK SHEAR SUGGEST
SLOW MOVING GARDEN VARIETY THUNDERSTORMS. ANY FLOODING CONCERN WILL
DEPEND ON COVERAGE/INTENSITY OF WEDNESDAY ACTIVITY...BUT LOOKS TO BE
QUITE ISOLATED AT BEST FOR THURSDAY. WITH SELY FLOW EXPECT
TEMPERATURES ABOUT 10 DEGREES ABOVE NORMAL...MINS IN THE LOW TO MID
60S AND MAX TEMPS THURSDAY IN THE LOW TO MID 80S /DEPENDENT ON CLOUD
AND PRECIP COVERAGE/.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
A RIDGE BUILDS FROM THE SERN US...EXPANDING INTO THE MID ATLANTIC
/PER GFS/ECMWF GUIDANCE/ FRIDAY CONTINUING THROUGH MEMORIAL DAY.
THIS WILL ENABLE A STRONG WARM AIR ADVECTION WITH NEAR RECORD
TEMPERATURES INTO THE REGION BY SATURDAY. STAYED CLOSE TO HPC
GUIDANCE WHICH CAME IN WARMER...MAX TEMPS LOW TO MID 90S SATURDAY
THROUGH MONDAY. A TROUGH CROSSES THE GREAT LAKES/ST LAWRENCE VALLEY
FRIDAY NIGHT AND SATURDAY WHICH SHOULD CAUSE ACTIVE WEATHER IN PA.
GUIDANCE KEEPS THIS NORTH OF THE MASON-DIXON FOR NOW...AND THE
STRENGTH OF THE RIDGE /590DAM AT 500MB/ SHOULD KEEP AT LEAST MOST OF
THE LWX CWA ON THE WARM SIDE. DEWPOINTS CURRENTLY PROGGED TO BE MORE
MID/UPR 60S WHICH WOULD PRODUCE HEAT INDICES ONLY A FEW DEGREES
ABOVE THE MAX TEMP /THUS MID TO UPR 90S HEAT INDICES EXPECTED/.
BOOSTED WORDING IN THE HWO FOR HEAT...PARTICULARLY CONSIDERING THE
HOLIDAY WEEKEND.
&&
.AVIATION /01Z WEDNESDAY THROUGH SUNDAY/...
SHRA WILL CONTINUE TO IMPACT CHO DURING THE MID EVE...WHICH MAY
LEAD TO MVFR CIGS/VSBYS THRU THE REMAINDER OF THE EVE. WITH THE
LATEST TAFS...DELAYED ONSET OF TSRA AT MRB/IAD AS CONVECTION
ALONG A SFC TROUGH IS MOVING SEWD SLOWLY. VIS/CIG RESTRICTIONS
POSSIBLE DURING STORMS BETWEEN 03Z-06Z. CONVECTION MORE LIKELY TO
WEAKEN AS IT MOVES FARTHER EWD TOWARD DCA/BWI/MTN LATE TNGT.
WITH LOW LEVEL MOISTURE REMAINING...EXPECT STRATUS AND PERHAPS
ALSO FOG TO DEVELOP OVERNIGHT. PERIOD OF IFR IS EXPECTED EARLY TO
DEVELOP DURING THE PRE-DAWN HRS WED MRNG BEFORE IMPROVING MID
MORNING. SCATTERED TO NUMEROUS THUNDERSTORMS EXPECTED TO DEVELOP AGAIN
BY WEDNESDAY AFTERNOON. COVERAGE OF STORMS MAY BE HIGHEST NEAR CHO.
DIURNAL THUNDERSTORMS WEDNESDAY EVENING...THEN AGAIN THURSDAY.
ISOLATED IFR IN HEAVIEST RAINFALL. FOG POSSIBLE LATE NIGHTS SHOULD
CLEARING OCCUR...PARTICULARLY AT AREAS WITH SIGNIFICANT RAINFALL.
SELY FLOW THURSDAY INTO THE WEEKEND. HOT HIGH PRESSURE THIS
WEEKEND WITH ISOLATED AFTERNOON THUNDERSTORMS AT MOST.
&&
.MARINE...
FAIRLY WEAK WIND REGIME IN PLACE OVER THE WATERS...WITH AN
EAST/SOUTHEAST WIND GENERALLY 10 KT OR LESS THROUGH WEDNESDAY.
STORMS CURRENTLY OVER WRN MD THIS EVE ARE EXPECTED TO WEAKEN AS IT
APPROACHES THE WATERS LATE TNGT. STILL CANNOT RULE OUT AN ISO
LIGHTNING STRIKE OVNGT.
THUNDERSTORMS MAY AFFECT THE WATERS WEDNESDAY AFTERNOON/EVENING.
SELY FLOW 10 TO 15 KT WEDNESDAY NIGHT...INCREASING TO AROUND 20 KT
THURSDAY...A SMALL CRAFT ADVISORY IS EXPECTED...PROBABLY LESS THEN
FRIDAY /NO SCA EXPECTED/. FLOW BECOMES SWLY THEN THIS WEEKEND...WITH
SUB SCA HEADLINE FLOW.
&&
.TIDES/COASTAL FLOODING...
HIGH TIDE THIS EVENING HAS REMAINED BELOW MINOR TIDAL FLOODING
THRESHOLDS ALONG THE WRN SHORE...AND WILL REMAIN BELOW THRESHOLD
FOR THE TIDAL POTOMAC RVR LATE THIS EVE.
POSITIVE TIDAL ANOMALIES HAVE DECREASED A BIT THIS EVE TO AROUND
1/2 FT ABOVE NORMAL. ANOMALIES OF THIS MAGNITUDE ARE NOT EXPECTED
TO PRODUCE COASTAL FLOODING FOR THE WED MRNG HIGH TIDE CYCLE.
HOWEVER...IT WILL BE CLOSE ENOUGH THAT TIDES WILL NEED TO BE MONITORED
CLOSELY AT SENSITIVE LOCATIONS SUCH AS ANNAPOLIS AND ALEXANDRIA.
A MINOR COASTAL FLOOD THREAT WILL CONTINUE INTO THIS WEEKEND AS
SOUTHEASTERLY FLOW CONTINUES THROUGH FRIDAY...SLOWLY BECOMING SLY
THROUGH THE WEEKEND.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...FLASH FLOOD WATCH UNTIL 6 AM EDT WEDNESDAY FOR VAZ031-042-052-
501-502.
WV...FLASH FLOOD WATCH UNTIL 6 AM EDT WEDNESDAY FOR WVZ053.
MARINE...NONE.
&&
UPDATE...KLEIN
PREV DISC...BPP/BAJHazardous weather outlook, May 22, 7:26 PM EDT, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 726 PM EDT TUE MAY 22 2012 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 231000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 726 PM EDT TUE MAY 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT A FLASH FLOOD WATCH IS IN EFFECT TONIGHT FOR PRINCE WILLIAM COUNTY IN VIRGINIA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MINOR COASTAL FLOODING IS POSSIBLE ALONG THE TIDAL POTOMAC RIVER AND WESTERN SHORE OF THE MARYLAND CHESAPEAKE BAY CLOSE TO THE TIME OF HIGH TIDE WEDNESDAY MORNING. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WEDNESDAY AFTERNOON AND EVENING...WHICH MAY LEAD TO FLASH FLOODING IN SOME AREAS. MEMORIAL DAY WEEKEND...TEMPERATURES MAY EXCEED 90 DEGREES EACH DAY...WITH HEAT INDEX VALUES POSSIBLY 95 TO 100 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. PLEASE FORWARD ANY REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-231000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 726 PM EDT TUE MAY 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT A FLASH FLOOD WATCH IS IN EFFECT TONIGHT FOR PORTIONS OF NORTHERN VIRGINIA AND THE EASTERN PANHANDLE OF WEST VIRGINIA. LOCALLY HEAVY RAINFALL THIS EVENING MAY PRODUCE FLASH FLOODING IN ISOLATED LOCATIONS OVER THE CENTRAL FOOTHILLS OF VIRGINIA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WEDNESDAY AFTERNOON AND EVENING...WHICH MAY LEAD TO FLASH FLOODING IN SOME AREAS. MEMORIAL DAY WEEKEND...TEMPERATURES EAST OF THE BLUE RIDGE MOUNTAINS MAY EXCEED 90 DEGREES EACH DAY...WITH HEAT INDEX VALUES POSSIBLY 95 TO 100 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. PLEASE FORWARD ANY REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, May 22, 10:56 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1056 PM EDT TUE MAY 22 2012
VAZ037-050-230330-
ORANGE VA-ALBEMARLE VA-
1056 PM EDT TUE MAY 22 2012
...LOCALLY HEAVY RAINFALL TO AFFECT ORANGE AND NORTHEAST ALBEMARLE
COUNTIES...
AT 1054 PM EDT...DOPPLER RADAR INDICATED A LINE OF SHOWERS AND
THUNDERSTORMS ALONG A LINE EXTENDING FROM RHOADESVILLE TO 2 MILES
NORTH OF COBHAM...MOVING SOUTHEAST AT 5 MPH. THIS LINE OF STORMS
WILL HAVE THE POTENTIAL TO PRODUCE BETWEEN UP TO ONE INCH OF RAIN IN
AN HOUR.
LOCATIONS IMPACTED INCLUDE VERDIERSVILLE...COBHAM...LAHORE...
THORNHILL...MINE RUN AND GOLD DALE.
HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3811 7832 3835 7793 3828 7778 3812 7796
3812 7798 3813 7800 3813 7806 3815 7810
3813 7813 3812 7819 3813 7821 3804 7827
TIME...MOT...LOC 0254Z 304DEG 3KT 3826 7793 3809 7827Special weather statement, May 22, 11:00 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1100 PM EDT TUE MAY 22 2012
MDZ003-004-VAZ028-030-031-040-042-501-WVZ052-053-230330-
FREDERICK MD-WASHINGTON MD-RAPPAHANNOCK VA-WARREN VA-CLARKE VA-
JEFFERSON WV-BERKELEY WV-NORTHERN FAUQUIER VA-LOUDOUN VA-FREDERICK VA-
1100 PM EDT TUE MAY 22 2012
...LOCALLY HEAVY RAINFALL TO AFFECT
FREDERICK...WASHINGTON...RAPPAHANNOCK...WARREN...CLARKE...JEFFERSON..
.BERKELEY...NORTHERN FAUQUIER...LOUDOUN AND FREDERICK COUNTIES...
AT 1058 PM EDT...DOPPLER RADAR INDICATED A LINE OF SHOWERS AND
THUNDERSTORMS PRODUCING LOCALLY HEAVY RAINFALL ALONG A LINE EXTENDING FROM 4
MILES NORTHWEST OF RINGGOLD TO BERRYVILLE TO 2 MILES NORTHWEST OF
KARO...MOVING SOUTHEAST AT 15 MPH. THESE STORMS WILL BE CAPABLE OF
PRODUCING UP TO AN INCH OF RAINFALL AN HOUR.
LOCATIONS IMPACTED INCLUDE RANSON...CHARLES TOWN...FRONT ROYAL...
BOONSBORO...BLUEMONT...WOLFSVILLE...NEERSVILLE AND ROUND HILL.
HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3967 7730 3890 7777 3858 7814 3886 7837
3893 7830 3897 7833 3923 7802 3973 7772
3972 7737
TIME...MOT...LOC 0258Z 334DEG 11KT 3976 7760 3915 7797
3889 7828Special weather statement, May 22, 11:49 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1149 PM EDT TUE MAY 22 2012
MDZ003-004-230415-
FREDERICK MD-WASHINGTON MD-
1149 PM EDT TUE MAY 22 2012
...LOCALLY HEAVY RAINFALL TO AFFECT FREDERICK AND WASHINGTON
COUNTIES...
AT 1148 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
ALONG A LINE EXTENDING FROM SABILLASVILLE TO ROHRERSVILLE...MOVING
EAST AT 10 MPH. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE UP
TO ONE INCH OF RAINFALL AN HOUR.
LOCATIONS IMPACTED INCLUDE THURMONT...EMMITSBURG...BRADDOCK HEIGHTS
AND FREDERICK.
HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3972 7722 3970 7722 3969 7724 3968 7724
3964 7727 3964 7731 3961 7729 3958 7722
3934 7743 3935 7775 3938 7775 3939 7773
3943 7776 3943 7780 3973 7756
TIME...MOT...LOC 0348Z 273DEG 10KT 3970 7745 3943 7768Special weather statement, May 23, 12:15 AM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1215 AM EDT WED MAY 23 2012
VAZ055-056-230445-
STAFFORD VA-SPOTSYLVANIA VA-
1215 AM EDT WED MAY 23 2012
...LOCALLY HEAVY RAINFALL TO AFFECT STAFFORD AND SPOTSYLVANIA COUNTIES...
AT 1214 AM EDT...DOPPLER RADAR INDICATED A SHOWERS AND THUNDERSTORMS
PRODUCING LOCALLY HEAVY RAINFALL 3 MILES SOUTHEAST OF
CHANCELLORSVILLE...MOVING EAST AT 10 MPH. THESE STORMS WILL HAVE THE
POTENTIAL TO PRODUCE UP TO ONE INCH AN HOUR OF RAINFALL.
LOCATIONS IMPACTED INCLUDE MASSAPONAX AND FREDERICKSBURG.
HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3822 7781 3835 7771 3838 7765 3838 7764
3836 7764 3837 7762 3834 7736 3824 7737
3816 7745
TIME...MOT...LOC 0414Z 267DEG 8KT 3826 7759Special weather statement, May 23, 12:29 AM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1229 AM EDT WED MAY 23 2012
VAZ042-053-230530-
LOUDOUN VA-FAIRFAX VA-
1229 AM EDT WED MAY 23 2012
...LOCALLY HEAVY RAINFALL TO AFFECT LOUDOUN AND FAIRFAX COUNTIES...
AT 1228 AM EDT...DOPPLER RADAR INDICATED SHOWERS AND ISOLATED
THUNDERSTORMS CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL OVER
BRAMBLETON...MOVING EAST AT 10 MPH. THESE STORMS WILL HAVE THE
POTENTIAL TO PRODUCE VERY HEAVY DOWNPOURS...WITH UP TO AN INCH OF
RAINFALL IN AN HOUR.
LOCATIONS IMPACTED INCLUDE ASHBURN...SOUTH RIDING...COUNTRYSIDE...
DULLES INTERNATIONAL AIRPORT...HERNDON...RESTON...CHANTILLY...WOLF
TRAP AND OAKTON.
HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3901 7725 3898 7723 3897 7720 3897 7718
3896 7716 3878 7726 3896 7768 3911 7759
TIME...MOT...LOC 0428Z 286DEG 7KT 3898 7753Special weather statement, May 23, 12:30 AM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1230 AM EDT WED MAY 23 2012
VAZ052-501-502-230530-
NORTHERN FAUQUIER VA-SOUTHERN FAUQUIER VA-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA-
1230 AM EDT WED MAY 23 2012
...VERY HEAVY DOWNPOURS TO AFFECT NORTHERN FAUQUIER...SOUTHERN
FAUQUIER AND PRINCE WILLIAM/MANASSAS/MANASSAS PARK COUNTIES...
AT 1228 AM EDT...DOPPLER RADAR INDICATED SHOWERS AND ISOLATED
THUNDERSTORMS DEVELOPING ALONG A LINE EXTENDING FROM 2 MILES
SOUTHEAST OF CATHARPIN TO 4 MILES WEST OF BRISTERSBURG...MOVING
NORTHEAST AT 15 MPH. THIS ACTIVITY WAS PRODUCING TORRENTIAL
DOWNPOURS...WITH RAINFALL RATES OVER 2 INCHES PER HOUR.
LOCATIONS IMPACTED INCLUDE BULL RUN AND MANASSAS.
WITH SATURATED GROUND...RAINFALL RATES WILL NOT NEED TO INCREASE
MUCH IN ORDER FOR FLASH FLOODING TO RESULT. REMAIN ALERT...AND BE
PREPARED TO TAKE ACTION IF WARNINGS ARE ISSUED.
HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND CAUSE PONDING OF WATER ON ROADWAYS AND RISES ON CREEKS AND
STREAMS.
&&
LAT...LON 3882 7750 3881 7749 3880 7749 3880 7747
3868 7732 3853 7762 3878 7782 3888 7758
TIME...MOT...LOC 0428Z 238DEG 12KT 3883 7754 3857 7768
KONARIKThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 8:28 PM EDT | Flash Flood Warning | LWX | Page, Rockingham | 3 hr |
| May 22, 10:56 PM EDT | Special Weather Statement | LWX | Orange | 34 min |
| May 22, 11:00 PM EDT | Special Weather Statement | LWX | Clarke, Rappahannock, Warren | 30 min |
| May 23, 12:15 AM EDT | Special Weather Statement | LWX | City of Fredericksburg | 30 min |
| May 23, 12:29 AM EDT | Special Weather Statement | LWX | Fairfax, City of Fairfax | 61 min |
| May 23, 12:30 AM EDT | Special Weather Statement | LWX | Prince William, City of Manassas, City of Manassas Park | 60 min |
| May 23, 1:49 AM EDT | Special Weather Statement | LWX | Fairfax, City of Alexandria, City of Fairfax | 56 min |
| May 23, 4:07 AM EDT | Areal Flood Warning | LWX | Prince William, City of Manassas, City of Manassas Park | 6 hr |
| May 23, 4:04 PM EDT | Special Weather Statement | LWX | 26 min | |
| May 23, 4:32 PM EDT | Special Weather Statement | LWX | Loudoun | 28 min |
| May 23, 5:09 PM EDT | Special Weather Statement | LWX | Clarke | 36 min |
| May 23, 5:18 PM EDT | Special Weather Statement | LWX | Loudoun | 27 min |
| May 23, 5:24 PM EDT | Flash Flood Warning | LWX | Fairfax, Loudoun, Prince William | 96 min |
| May 23, 5:24 PM EDT | Special Weather Statement | LWX | City of Manassas | 36 min |
| May 23, 5:26 PM EDT | Special Weather Statement | LWX | Arlington, Fairfax, City of Alexandria, City of Fairfax, City of Falls Church | 34 min |
| May 23, 5:50 PM EDT | Special Weather Statement | LWX | Loudoun | 25 min |
| May 23, 6:01 PM EDT | Special Weather Statement | LWX | Fairfax, City of Fairfax, City of Falls Church | 29 min |
| May 23, 6:10 PM EDT | Special Weather Statement | LWX | Rappahannock | 35 min |
| May 23, 6:33 PM EDT | Special Weather Statement | LWX | Frederick | 27 min |
| May 23, 6:59 PM EDT | Special Weather Statement | LWX | Fauquier | 31 min |
| May 23, 7:24 PM EDT | Special Weather Statement | LWX | Prince William | 36 min |
| May 23, 7:37 PM EDT | Special Weather Statement | LWX | Fauquier | 23 min |
| May 23, 7:39 PM EDT | Special Weather Statement | LWX | Albemarle, City of Charlottesville | 36 min |
| May 23, 7:53 PM EDT | Flash Flood Warning | LWX | Fauquier, Prince William, City of Manassas, City of Manassas Park | 3 hr |
Nearby
Flash Flood Warnings in Virginia, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.